Alert archive / Washington / Wind Advisories in 2020
Wind Advisory 1, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 2, 2020, 1:54 AM PST for Kittitas County, Yakima County, Washington. It took effect at Jan 2, 2020, 2:00 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2020, 1:54 AM PST (09:54 UTC)
- In effect from
- Jan 2, 2020, 2:00 AM PST
- Expired
- Jan 2, 2020, 6:14 AM PST
- In force
- 4 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 9.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 109 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
880 WWUS76 KPDT 020954 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 154 AM PST Thu Jan 2 2020 WAZ026-021800- /O.NEW.KPDT.WI.Y.0001.200102T1000Z-200102T1800Z/ Kittitas Valley- Including the cities of Ellensburg and Thorp 154 AM PST Thu Jan 2 2020 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Northwest winds sustained 30 to 40 mph with frequent gusts 45 to 50 mph, especially in wind prone areas. * WHERE...Kittitas Valley. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
1 follow-up statement
884 WWUS76 KPDT 021414 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 614 AM PST Thu Jan 2 2020 WAZ026-021515- /O.CAN.KPDT.WI.Y.0001.000000T0000Z-200102T1800Z/ Kittitas Valley- 614 AM PST Thu Jan 2 2020 ...WIND ADVISORY IS CANCELLED... Winds have fallen below advisory level; however, gusts between 35 and 40 mph will remain possible through 10 AM this morning. $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 1, 10:30 PM PST, 3 hours 24 minutes earlier.
Area forecast discussion, Jan 1, 10:30 PM PST, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 1030 PM PST Wed Jan 1 2020 .SHORT TERM...Upper ridge offshore with strong northwest flow aloft into the Pacific northwest. Satellite indicates cloudy skies tonight into Thursday. Some light rain and mountain snow especially for upslope regions of the Cascades and Blues. Winds aloft continue to mix down to the surface with breezy to locally windy conditions. This should slowly diminish overnight. The upper ridge will be centered over the region Friday with mostly sunny skies and warm temperatures. 00z models continue to show a fairly strong cold front moving through the forecast area Friday night into Saturday morning with rain and mountain snow. 94 .AVIATION...06z tafs. Ceilings 060-120 overnight lowering to 030-060 Thursday as a warm front moves through with light rain. Winds 10-25kt. && .PREV DISCUSSION... /issued 229 PM PST Wed Jan 1 2020/ SHORT TERM...Today through Friday Night... A compact shortwave trough continues to move across the region through fast northwest flow. This feature will be the main weather maker in the near term, bringing moderate snow to the Cascades and Blues/Wallowas of northeast Oregon and southeast Washington. It will also foster unseasonably warm temperatures and windy conditions through the rest of the afternoon. At this time, given the rather high snow levels, total snow accumulations look to remain below advisory criteria, but this will need to be monitored closely as snow levels begin to fall later today into tonight. Still expect several inches of snow for elevations above 4000 to 5000 ft. As we head into Thursday and Friday, a high amplitude ridge will build in across the Pacific Coast, shifting eastward with time. On the northern periphery of this feature, another weak shortwave will continue to generate snow accumulations over the Washington Cascades through Friday morning. This area of high pressure will nose into the region for much of the day on Friday with drier and continued mild temperatures. Late Friday night into Saturday morning, another storm system will begin bearing down on the Pacific Coast. This will bring increasing chances for valley rain and mountain snow as we head into the weekend. 79/Austin LONG TERM...Saturday through Wednesday... A weather system will affect the two state area this weekend with rain and snow. A challenge could be along the east slopes of the wa cascades where cold air may be trapped and any pcpn that falls could be a wintery mix for Saturday morning and perhaps into portions of the gorge. Meanwhile snow should fall across the higher elevations while rain showers are expected elsewhere. Several disturbances will continue to enter the pacnw into the beginning of the week and keep the unsettled weather in the forecast with mountains snow and valley rain. A ridge of high pressure is forecast to build into wa/or Tuesday and drier conditions are expected. Another weather system is likely for the middle of the week with increasing clouds and showers possible on Wednesday. Temperatures through the period should remain slightly above normal. && .PRELIMINARY POINT TEMPS/POPS... PDT 35 42 35 51 / 10 20 20 0 ALW 36 43 37 51 / 10 20 30 0 PSC 38 45 39 51 / 0 20 20 0 YKM 32 42 33 48 / 0 30 20 10 HRI 37 45 36 51 / 0 20 20 0 ELN 29 37 29 43 / 10 30 30 10 RDM 29 43 30 54 / 10 10 10 0 LGD 32 38 30 44 / 20 30 30 0 GCD 31 42 31 51 / 40 20 10 0 DLS 37 45 36 51 / 10 30 20 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 94
Nearby
Wind Advisories in Washington, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.